Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


norvir ?
Apr 28, 2006

HELLO DOCTOR THIS TIME I HAVE A REAL QUESTION FOR YOU. MY PARTNER IS ON TRUVADA,LEXIVA AND NORVIR. SINCE WE LIVE IN FLORIDA,IS THERE ANY OTHER MEDICATION HE COULD TAKE INSTEAD OF NORVIR? JUST ASKING,BECAUSE THE NORVIR NEEDS TO BE REFRIGARATED AND IT IS ALMOST IMPOSSIBLE TO GO OUT,MOSTLY BECAUSE I AM CONCERNED THAT THE NORVIR IS OUT OF REFRIGERATION TO LONG BEFOR HE TAKES IT AND SHIPPING FRO WHO KNOWS WHERE IT COMES FROM VIA MAIL ORDER IS ANOTHER CONCERN FOR ME. I AM LOOKING FORWARD TO YOUR ANSWER. HOPE THE FORSKINHATER DOES NOT STALK YOU ANY LONGER. YOU ARE THE BEST AND THANK YOU FOR THAT

Response from Dr. Frascino

Hi,

In general, Norvir capsules should be stored in the refrigerator; however, they can be kept at room temperature as long as they are used within 30 days.

Are there other medications your partner could take? Probably yes. However, this is a question you'll need to address with his HIV specialist, as the choice of HIV meds is dependent on many factors, including resistance profiles, drug-drug interactions and side effects/toxicity profiles. I assume your partner is taking Norvir to "boost" his Lexiva. Consequently, if he's considering a switch off Norvir, he may need to switch Lexiva as well. Kaletra may be a possibility. It has a new formulation combining lopinavir and Norvir into a solid table that does not require refrigeration or have special food requirements.

No sign of the foreskin-hater stalker out my back window at the moment. I'll keep you posted if he shows up again.

Good luck to both you and your partner.

Dr. Bob


Previous
slow slide into insanity...
Next
foreskin

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement